MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.However, a photo of the suspect medical device was provided.An evaluation using the image was completed.Upon visual evaluation of the image provided in the complaint, the device was observed deflated.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast augmentation surgery with implantation of a 550cc mentor cpx 4 breast tissue expander with suture tabs.Post-operatively, the patient was diagnosed with a deflated right breast expander.As a result, the patient underwent removal on an undisclosed date.The date of implantation was not provided to mentor.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
On january 09, 2023, the mentor analysis lab received the suspect medical device for evaluation.Paperwork received with the device provided a patient identifier and that the patient underwent a breast reconstruction revision surgery to implant the suspect medical device.The paperwork indicated the impacted product belonged to the left side of the patient.Additionally, the patient underwent removal and replacement with a left-sided 550cc mentor cpx 4 breast tissue expander with suture tabs on (b)(6) 2022.The appropriate fields have been populated.On january 18, 2023, mentor completed an evaluation on the returned device.Mentor then conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned sample revealed that the tissue expander had a tear on the anterior view, measuring approximately 1.7 cm.Microscopic examination was performed on the edges of the tear, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the shell of the tissue expander.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16093618
Report Number1645337-2023-00061
Device Sequence Number6559012
Product Code LCJ
UDI-Device Identifier00081317006749
UDI-Public00081317006749
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model Number3549214
Device Catalogue Number3549214
Device Lot Number9543703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale